MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, the patient presented at routine follow-up with an enlarged aneurysm sac (unknown diameter) and an endoleak (at an indeterminate origin) per ct (computed tomography) scan from an unknown date.The physician elected to treat the patient by implanting one (1) limb stent graft in the right iliac and one (1) vela infrarenal on (b)(6) 2020; the infrarenal device successfully resolved the confirmed type iiib endoleak, and the limb was implanted to prevent a future type ib endoleak.The patient tolerated the re-intervention well.In addition, the physician stated that he believes the iiib endoleak was caused by the bridge stent (non-endologix) that was implanted in the initial case, which is off-label due to noncomitant use of a non-endologix stent with afx devices.This patient has a previous adverse event for a type iiia endoleak that was resolved with the implantation of a vela suprarenal and vela infrarenal stent grafts on (b)(6) 2019.This event was reported under 2031527-2019-00540.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak of the bifurcated stent graft and sac growth events were unconfirmed.However, due to a lack of relevant medical records and imaging clinical personnel was unable to determine the causation of the reported event.Device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported being stable post the intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: result remove 3233.H6: conclusion remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10437246
Report Number2031527-2020-00240
Device Sequence Number2671065
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)180621
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2018
Device Model NumberBEA28-80/I16-40
Device Lot Number1704645015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, SERIAL # 2238708R-009; AFX VELA SUPRARENAL, SERIAL # 1719342-010; AFX VELA SUPRARENAL, SERIAL # 2284034-010; AFX VELA INFRARENAL, SERIAL # (B)(4); AFX VELA SUPRARENAL, SERIAL # (B)(4); AFX VELA SUPRARENAL, SERIAL # (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR